Oct 2, 2003
Thank you so much doctors for the wonderful advices and the time you spend answering our questions.
I am a South African who is worried about having to start on meds soon. I got my HIV+ test in July at CD4 646 and VL 27,000 but my question is, if one uses immune boosters that are available and the VL increases as of course no meds at the time would you have to start on meds even if your CD4 counts goes up?
I am worried if my next results would have VL greater than 55,000 then the doctor might want me to start on meds and I am not ready for that at this stage. I wish I could wait a little longer. This is also raised because of my worry about availability of proper meds in SA and the costs involved but if I am forced to I will. I am just looking at other options available.Thanks
Response from Dr. Young
Thanks for your question. It is encouraging to me to know that Southern Africans are reading our site.
As such, with your current counts and high CD4 count, you near-time risk is low. Should you choose to use "immune boosters", I have no concrete data on benefit, but little in the way of harm either.
Assuming that your CD4 count remains about 350, then the need to start medications is not great and hopefully, in the intervening time, your access to appropriate three-drug medication regimens will improve.
I think that you best option is to continue to get periodic laboratory testing to monitor your CD4 count and viral load (we do this about every 3-4 months).
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Blood In Semen A Symptom Of HIV?
- Chills After Unprotected Vaginal Sex Worried I Have HIV
- Itchy Rash After Touching Dried Semen Sign Of HIV AIDS
- Rash After Licking Genital Worried I Have HIV
- Tingling Lips After Sucking Penis Worried I Have HIV
- 3 Month Negative Turning Positive At 6 Months
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.